Alert archive / California / Wind Advisories in 2013

Wind Advisory 1, NWS Sacramento, CA

March 5, 2013

NWS Sacramento, CA issued this wind advisory at Mar 5, 2013, 2:04 PM PST. It took effect at Mar 5, 2013, 4:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 2:04 PM PST (22:04 UTC)
In effect from
Mar 5, 2013, 4:00 PM PST
Expired
Mar 6, 2013, 9:36 AM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WWUS76 KSTO 052204
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
204 PM PST TUE MAR 5 2013

...GUSTY WINDS TONIGHT INTO WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE TONIGHT AND CONTINUE INTO WEDNESDAY
MORNING AHEAD OF A COLD FRONT. WIND GUSTS UP TO AROUND 45 MPH ARE
EXPECTED IN THE VALLEY AND UP TO AROUND 60 MPH IN THE MOUNTAINS
TONIGHT INTO WEDNESDAY MORNING.

CAZ015>018-061300-
/O.NEW.KSTO.WI.Y.0001.130306T0000Z-130306T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...REDDING...CHICO
204 PM PST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT AND CONTINUE INTO WEDNESDAY
  MORNING. THE WINDS WILL DECREASE ON WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: REDDING...RED BLUFF...CHICO...OROVILLE...
  MARYSVILLE...FAIRFIELD...SACRAMENTO.

* IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH AND WINDS SPEEDS
OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OBJECTS OUTSIDE. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
ON TWITTER: #SACWX #REDDINGWX #SIERRAWX

$$
3 follow-up statements
021 
WWUS76 KSTO 060431
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
831 PM PST TUE MAR 5 2013

CAZ016>018-060545-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...CHICO
831 PM PST TUE MAR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

WINDS ARE NOT EXPECTED TO BECOME AS WINDY OVERNIGHT AS THE COLD
FRONT MOVES THROUGH THE INTERIOR AS EARLIER ANTICIPATED. THE WINDS WILL
BECOME BREEZY AT 15 TO 25 MPH WITH LOCAL STRONGER GUSTS FOR A
COUPLE OF HOURS AS THE FRONT PASSES THROUGH LATER TONIGHT. THEREFORE 
THE WIND ADVISORY HAS BEEN CANCELED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
ON TWITTER: #SACWX #REDDINGWX #SIERRAWX

$$

CAZ015-061400-
/O.CON.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
831 PM PST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY FOR 
THE NORTHERN SACRAMENTO VALLEY...

* WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: WINDS HAVE TAPERED THIS EVENING BUT ARE EXPECTED TO
  INCREASE ONCE AGAIN LATER TONIGHT AND CONTINUE INTO WEDNESDAY
  MORNING. THE WINDS WILL DECREASE ON WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: REDDING.

* IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH AND WINDS
SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
ON TWITTER: #SACWX #REDDINGWX #SIERRAWX

$$
683 
WWUS76 KSTO 061052
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
252 AM PST WED MAR 6 2013

CAZ016-061900-
/O.EXA.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/
CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITY OF...CHICO
252 AM PST WED MAR 6 2013

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: WINDS HAVE INCREASED THIS MORNING AS A COLD FRONT MOVES
  THROUGH THE REGION. THE STRONG WINDS ARE EXPECTED TO CONTINUE
  THROUGH THE LATE MORNING HOURS BEFORE DECREASING IN THE
  AFTERNOON.

* LOCATIONS INCLUDE: CHICO...OROVILLE...PARADISE.

* IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH OR SUSTAINED
WIND SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE.


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
ON TWITTER: #SACWX #REDDINGWX #SIERRAWX

$$

CAZ015-061900-
/O.CON.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
252 AM PST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: STRONG WINDS CONTINUE THIS MORNING AND ARE EXPECTED TO
  STAY STRONG THROUGH THE MORNING HOURS AS A FRONTAL SYSTEM MOVES
  TROUGH THE REGION. THE WINDS SHOULD DECREASE LATER THIS MORNING
  AND INTO THE AFTERNOON.  

* LOCATIONS INCLUDE: REDDING...ANDERSON...RED BLUFF.

* IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH AND WINDS
SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
ON TWITTER: #SACWX #REDDINGWX #SIERRAWX

$$
768 
WWUS76 KSTO 061736
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
936 AM PST WED MAR 6 2013



CAZ015-016-061845-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
936 AM PST WED MAR 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY SINCE THE SOUTHERLY
WINDS HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS
MORNING.

&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
ON TWITTER: #SACWX #REDDINGWX #SIERRAWX

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 9:30 AM PST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 5, 9:30 AM PST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST TUE MAR 5 2013

.SHORT TERM DISCUSSION...

UPPER LEVEL LOW PRESSURE SYSTEM IS APPROACHING THE AREA BRINGING A
CHANGE TO WINDY...WET...AND COOLER WEATHER FOR THE REST OF THE WEEK.
PRECIPITABLE WATER PLUME IS AROUND 0.8 INCHES WITH THIS SYSTEM
WHICH IS ABOUT 125 PERCENT OF NORMAL. INCREASING CLOUDS AND
SOUTHERLY WINDS ARE EXPECTED DURING THE DAY TODAY WITH THE COLD
FRONT APPROACHING THE AREA. SOUTHERLY WINDS OF 15 TO 25 MPH WITH
GUSTS TO AROUND 40 MPH IN THE VALLEY AND 15 TO 30 MPH WITH GUSTS
UP TO 60 MPH IN THE MOUNTAINS ARE EXPECTED THIS AFTERNOON INTO
WEDNESDAY MORNING. WINDS ARE EXPECTED TO DECREASE SOME DURING THE
DAY WEDNESDAY. PRECIPITATION JUST ENTERING THE FAR NORTHWEST CORNER
OF CALIFORNIA THIS MORNING AND WILL SPREAD TO AREAS NORTH OF
INTERSTATE 80 THIS AFTERNOON AND EVENING AND AROUND THE INTERSTATE
80 CORRIDOR AND SOUTH OVERNIGHT. PRECIPITATION WILL BE HEAVIEST
TONIGHT AND BECOME MORE SHOWERY ON WEDNESDAY BEHIND THE COLD
FRONT AND MAY CONTINUE ON THURSDAY WITH THE LOW LINGERING AROUND
THE AREA. SNOW LEVELS WILL START OFF AROUND 4000 TO 6000 FT AND DROP
TO AROUND 3000 TO 4000 FT ON WEDNESDAY AND 2000 TO 3000 FT
THURSDAY AS THE COLD AIR MOVES IN OVER THE AREA. SNOW
ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE OVER THE SIERRA AND
WESTERN PLUMAS AND LASSEN PARK AREA ABOVE 4000 FT AND UP TO A FOOT
ALONG THE COASTAL RANGE AND HIGHER ELEVATIONS OF SHASTA COUNTY BUT
LOCALLY HIGHER AMOUNT ARE POSSIBLE SUCH AS LASSEN PEAK MAY SEE UP
TO 3 FEET OF SNOW. KEEP IN MIND THAT VISIBILITIES IN HIGHER
TERRAIN WILL BE COMPROMISED DUE TO BLOWING SNOW THAT COULD
POTENTIALLY CAUSE WHITEOUTS DURING HEAVIER SNOWFALL.

RAINFALL AMOUNTS ARE EXPECTED TO BE A HALF AN INCH TO AROUND AND
INCH IN THE SACRAMENTO VALLEY AND AROUND A QUARTER TO HALF AN INCH
IN THE NORTHERN SAN JOAQUIN VALLEY AND AROUND 1 TO 2 INCHES IN THE
FOOTHILLS EXCEPT HALF AN INCH TO AN INCH IN THE MOTHERLODE AROUND
HIGHWAY 88 AND SOUTH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE
ESPECIALLY WITH THE SHOWERS AND THUNDERSTORMS. THUNDERSTORMS ARE
POSSIBLE WEDNESDAY AND THURSDAY ESPECIALLY IN THE AFTERNOON AND
EVENING HOURS WITH AN UNSTABLE AIRMASS OVER THE AREA. ALTHOUGH
THERE IS STILL SOME UNCERTAINTY IF WE WILL CLEAR OUT ENOUGH ON
WEDNESDAY AFTERNOON AND THE GFS LOOKS BETTER THAN THE NAM WITH THE
LOW CENTERED OFF THE NOR CAL COAST ON THURSDAY COMPARED TO THE NAM
WHICH HAS IT FURTHER SOUTH. THE THUNDERSTORMS COULD BRING SMALL
HAIL AND HEAVY RAIN ALONG WITH GUSTY OUTFLOW WINDS.

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

UPPER LOW FORECAST TO SLOWLY EXIT TO THE EAST THROUGH THE DESERT
SW OVER THE WEEKEND. HIGH PRESSURE IS FORECAST TO BUILD INTO THE
REGION FROM THE EPAC WITH DRY WEATHER AND GRADUALLY MILDER
TEMPERATURES RETURNING TO NORCAL. THERE WILL ALSO BE PERIODS OF
BREEZY NORTH WINDS. GREATER UNCERTAINTY RETURNS TO THE FORECAST BY
TUESDAY AS MODELS DIFFER ON HOW QUICKLY THE RIDGE OVER THE REGION
WILL BREAK DOWN. FOR NOW...HAVE LIMITED SLIGHT CHANCES OF PRECIP
TO MAINLY THE NORTHERN HALF OF THE FORECAST AREA.

&&

.AVIATION...

MAINLY VFR CONDS TDA AS WX SYS APPROACHES NORCAL. MVFR WITH LCL
IFR CONDS PSB NRN MTNS AND HYR ELEVS NRN SIERNEV TDA IN ADVANCE OF
SYS. PRECIP EXPECTED TO BEGIN ACROSS THE NORTHERN MOUNTAINS AND
NORTH VALLEY AROUND 00Z WED AND SPREAD SWD OVERNIGHT WITH COLD
FRONT. MVFR AND LCL IFR CONDS ACCOMPANY THE FRONT IN THE VLY WITH
WDSPRD IFR CONDS DVLPG OVR HYR TRRN. SOUTH WINDS WILL INCREASE TDA
TO 10-20 KT WITH GUSTS UP TO 30 KT. OVER RIDGETOPS...GUSTS UP TO
40 KT WILL BE PSB BY THIS AFTERNOON.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 PM PST
WEDNESDAY ABOVE 4000 FEET FOR THE WEST SLOPE NORTHERN SIERRA
NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 PM PST
WEDNESDAY ABOVE 3000 FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA / NORTHERN
SHASTA COUNTY.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM PST
WEDNESDAY BURNEY BASIN / EASTERN SHASTA COUNTY.

&&
Hazardous weather outlook, Mar 5, 7:00 AM PST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST TUE MAR 5 2013

CAZ013>019-063-064-066>069-061500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

POTENTIAL FOR SIGNIFICANT WINTER IMPACTS FOR THE MOUNTAINS OF
NORTHERN CALIFORNIA WITH MODERATE AMOUNTS OF RAIN IN THE VALLEY.
APPROACHING STORM WILL BEGIN IMPACTING THE COASTAL MOUNTAINS AND
SHASTA COUNTY LATER THIS AFTERNOON. RAIN/SNOW WILL SPREAD EASTWARD
AND SOUTHWARD LATE TONIGHT INTO TOMORROW. BREEZY WINDS IN THE VALLEY
AND GUSTY WINDS ACROSS HIGHER TERRAIN BEFORE AND DURING COLD FRONT
PASSAGE.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

BRUNT OF STORM WILL BE BETWEEN MIDNIGHT INTO WEDNESDAY MORNING WHEN
THE HEAVIEST RAIN/SNOW WILL OCCUR. POTENTIAL FOR THUNDERSTORMS TO
DEVELOP WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EVENING
HOURS. LOW SNOW LEVELS DOWN TO AROUND 3000 FEET...LOCALLY DOWN TO
2000 FEET IN SHASTA COUNTY. SHOWERS WILL TAPER OFF ON FRIDAY. DRIER
WEATHER FOR THE WEEKEND.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.